Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr.Henry.....to how bad......
Aug 27, 2002

I wanted to get some further clarification as I am understandably nervous,but I pushed for this sti for a while and my doc doesn't feel that I will be in jeopardy since we will be closely monitoring me every four weeks.The blip is back to ul(<50)again that doesn not mean it is 0 just less than 50.The previous blip was a one time thing and in error a different lab assay than I always use(pcr vs. bdna was used)So that could account for the difference.But that does probably illustrate that I probably do have very low level virus all the time.So as far as the other concerns....Never had a really low cd4 pretherapy(lowest was in the 400's)have switched around drugs in the past for side effects but always undetectable when doing so and the only evident resistance is 3tc from dual therapy induction along time ago.However I did have ONE high vl reading several years ago pretreatment(200,000)in which prompted the start of treatment.It was <500 after one month of dual therapy.,and I believe the cd4 rose 150 some points in the 4 weeks as well (putting me back near to 600's)I realize these fast results back then was probably due to being treatment naive even though it was dual therapy(which today is clearly viewed as wrong)My cd4's are in the 900's all the time now and i predetermined that if my load rose above 50,000 I would smack it back down regardless of if the cd4's weren't affected.Concerning cd4's I was not going to let them drop below 500.Do you have anything further to add?

Response from Dr. Henry

From the details you provided the risk of the STI to you would be comparatively low. Stopping therapy is a big deal just like starting therapy so I recommend careful observation and fairly frequent blood tests. If you experienced primary infection syndrome symptoms (acute retroviral syndrome) then you may be at increased risk for having those symptoms recur. KH



Previous
sleeplessness
Next
Oxandrine or Winstrol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement